COVID-19: Coronavirus Vaccine Mix Increases Side Effects But Is Safe, New Study Finds

0
12
COVID-19: Coronavirus Vaccine Mix Increases Side Effects But Is Safe, New Study Finds


A mix of coronavirus vaccines increases the risk of suffering side effects, but presents “no safety concerns,” according to a new study.

the research studied using alternating doses from Oxford / AstraZeneca and Pfizer COVID-19[feminine[feminine jabs, either given as the first dose and then the other as the second.

And it showed that a mixture increased the frequency of mild to moderate symptoms and caused more people to miss work the day after the inoculation.

However, the side effects were short lived and there were no other safety concerns.

COVID updates live from UK and around the world

Image:
Study reports no safety issues with vaccine mix

The researchers report that, when given at a four-week interval, the two mixed schedules, Pfizer / BioNTech followed by Oxford / AstraZeneca, and Oxford / AstraZeneca followed by Pfizer / BioNTech, produced more frequent reactions after the second dose than the standard schedule of giving two of the same vaccine.

The reactions included symptoms such as chills, fatigue, headache and a feeling of fever, and were short-lived, according to a peer-reviewed letter that was printed in The Lancet.

And research suggests that because the study data was recorded in participants aged 50 and older, it is possible that such reactions are more common in younger age groups.

The study only reported the results of reactogenicity – how people feel after the vaccine – and not yet the results of immunogenicity, that is, how successful the mixed dosage was in eliciting a response. immune.

Image:
The study found similar results regardless of which vaccine was given first

Matthew Snape, associate professor of pediatrics and vaccinology at the University of Oxford and chief investigator of the trial, said: “While this is a side part of what we’re trying to explore through these studies, It is important that we educate people about this data, especially since these mixed dose regimens are being considered in several countries.

“The results of this study suggest that mixed dosing regimens could lead to increased absences from work the day after vaccination, which is important to consider when planning the vaccination of health workers.

“Importantly, there are no safety issues or signals, and that doesn’t tell us if the immune response will be affected.

“We hope to publish this data in the coming months.

“In the meantime, we have adapted the current study to assess whether the early and regular use of paracetamol reduces the frequency of these reactions. “

Professor Snape added that the number of symptoms did not vary too much depending on which vaccine was given first.

He said, “They’re very, very similar actually when you look at them.

“It differs slightly depending on whether you are looking at chills or fatigue, but in fact, they were remarkably similar across the board. ”

LEAVE A REPLY

Please enter your comment!
Please enter your name here